MAUDE Adverse Event Report: CAREFUSION, INC UNKNOWN PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC UNKNOWN PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number UNKNOWN
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: customer had infection event description states: - what was the impact to the patient? after pt was not able to suction made appointment with dr, then dr sent pt to hospital, where they were treated with iv antibiotics tube was removed after it was determined that the infection was caused by the catheter in pt wall, pt was released 18th mar.Customer was contacted regarding reported issue with product received from edge park distributors, customer reported that after visiting the doctor regarding an infection at catheter placement site, doctor ordered patient admittance into hospital for iv antibiotics and catheter removal.-was there infection noticed at the insertion site? yes - what was the cause of the infection? customer, former rn said she felt that it was from the device.- was there a leakage at the insertion site? yes, she said there was in addition to redness and swelling - was there any damage noticed on catheter valve? no - was there any damage noticed on the catheter? no - was there any issue with the pleurx bottle lead to the infection? unknown - was there any medical intervention required including diagnostics, procedures, and treatment delay? yes, iv antibiotic treatment, catheter removal - lot number and material number associated with pleurx catheter if there is issue with the pleurx catheter? unknown.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.Device problem code: a050401 patient problem code: f1903 no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.

Brand Name
UNKNOWN PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19043411
Report Number1625685-2024-00030
Device Sequence Number7242567
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown